Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking ibuprofen and paracetamol for tension headaches. Any suggestion?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5686 Questions

default
Posted on Mon, 28 Jan 2013 in Brain and Spine
Question: Hello!

I wanted to put thisquestion forward on behalf of my wife. She has had for years (since childhood) headaches, had a couple of CT scans and always turned out to be normal and diagnosed as teansion headaches and/or migraine. Now she is 31.
We had a baby 3 years ago and last autumn she returned to work as a teacher. Since then she has more or less nonstop headaches, sometimes less, sometimes more and only being more out in the fresh air seems to provide relief. She does not take much of the drugs, occasionally an ibuprofen or a solpadein or paracetamol.
I just wanted to check if this is a normal state of headaches or should she have another CT scan? I have heard it is not quite good to have them very often. As mentioned, the last one she had about a year ago and it was all normal.
Looking forward to your feedback,
XXXXXXX.
doctor
Answered by Dr. Sudhir Kumar 4 hours later
Hi,

Thank you for posting your query. I can understand the suffering your wife is going through!

The most likely diagnosis in your wife's case could still be chronic migraine or tension type headache. If someone has headaches more than 15 days in a month, it is referred to as chronic daily headache.

Genrally repeat CT scan is not required. However, if the nature or severity of headaches has changed, you may get another brain scan done, preferably an MRI of brain.

Regarding treatment, she needs to be on preventive medications (to reduce the frequency and severity of headaches). Options include beta blockers, topiramate or divalproex sodium.

For pain relief, she may take sumatriptan or rizatriptan tablets.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 6 minutes later
Thanks a million dr XXXXXXX for the reply.

No, the severity has not changed, pretty much the same and for exampe today, nothing at all.

I just wanted to confirm is this is not the sign of a brain tumor or something similar? I am sure this is a question you hear every day, sorry for that...

With kind regards, XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 8 minutes later
Thank you for getting back with more details.

I would like to reassure you that the chances of her having a brain tumor or any other serious illness is very less. This is especially so as she has had headaches for such a long time.

Warning signs (which could suggest something serious) are:

1. Early morning headaches (on waking up)
2. Repeated vomiting,
3. Double vision,
4. Memory impairment,
5. Fits,
6. Weakness of one arm or leg.

If she develops any of the above, a brain scan may need to be repeated, otherwise there is no need to worry.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 16 minutes later
Luckily none of that. Thanks a million!


XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 5 minutes later
Thanks and take care,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests ,  
Medical Topics

Recent questions on  Double vision

doctor1 MD

Can medication for high blood pressure cause blurred vision? I am 93 and my Ilast check was 150/90 The medication I have been prescribed is Felopidine and Bosvate - I also take aspirin which I have had for the last 20 years. I had Bendrofluazide for the last 20 odd years but that was recently replaced by Felopidine I already have prisms for double vision, but this blurring is something new.

doctor1 MD

I had a sudden onset of vision changes, double vision, pictures on the wall sliding up and down crown molding on wall being where is really is plus also below that it appeared to be angled TV on table was there as well as next to it was another TV but it was also angled. Slurred speech and inability to stand by myself needed assistance to walk. All test, blood pressure, MRI where great. It lasted about 3 hours at the hospital. Then suddenly went away.

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78 years old and very active. eat healthy, Take a staten and low dose blood pressure and lots of vits daily

doctor1 MD

Ok, My sister has a lump sitting on her Cartoid artery. She has had a headache for the past 2 months, but her symptons are getting worse. Since yesterday, she now has double vision, dizziness, cannot sleep, and she feels like she is in a vortex. She is also having problems getting words out that she is thinking. She is very healthy and never had any problems. She is 28, 5 6 -5 7 and around 140 lbs. What should we be doing??

doctor1 MD

I have high blood presser and high blood suger I am taking meds but now have times were a'm having double vision that when I drink a soda it gose away what's wrong you think?

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy

doctor1 MD

I was diagnosed with a large DVT in my left leg about 7 months ago. Since then I have had intermittent double vision, chronic headaches, tingling in my hands(particularly my pinky), swollen painful tingling upper right abdomen. Also my joints,mainly my fingers and knees, have been hurting. I had an MRI of my brain and everything was normal. My doctor seems to think all my symptoms are nothing. Should I be worried or get a second opinion?